Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The failure in computable analysis of a classical existence theorem for differential equations


Author: Oliver Aberth
Journal: Proc. Amer. Math. Soc. 30 (1971), 151-156
MSC: Primary 34A10; Secondary 02E15
DOI: https://doi.org/10.1090/S0002-9939-1971-0302982-7
MathSciNet review: 0302982
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An example is given of a uniformly continuous constructive function $ f(x,y)$ with $ f(0,0) = 0$, such that the differential equation $ y' = f(x,y)$ with the initial condition $ y(0) = 0$ has no constructive solution.


References [Enhancements On Off] (What's this?)

  • [1] O. Aberth, Analysis in the computable number field, J. Assoc. Comput. Mach. 15 (1968), 275-299. MR 38 #5626. MR 0237337 (38:5626)
  • [2] -, A chain of inclusion relations in computable analysis, Proc. Amer. Math. Soc. 22 (1969), 539-548. MR 39 #3998. MR 0242668 (39:3998)
  • [3] G. Birkhoff and G. Rota, Ordinary differential equations, Introduction to Higher Math., Ginn, Boston, Mass., 1962. MR 25 #2253. MR 0138810 (25:2253)
  • [4] G. S. Ceitin, Algorithmic operators in constructive metric spaces, Trudy Mat. Inst. Stekov. 67 (1962), 295-361; English transl., Amer. Math. Soc. Transl. (2) 64 (1967), 1-80. MR 27 #2406. MR 0152426 (27:2406)
  • [5] -, Mean-value theorems in constructive analysis, Trudy Mat. Inst. Stekov. 67 (1962), 362-384. (Russian) MR 27 #2407. MR 0152427 (27:2407)
  • [6] -, Three theorems on constructive functions, Trudy Mat. Inst. Stekov. 72 (1964), 537-543. (Russian) MR 34 #5669. MR 0205843 (34:5669)
  • [7] J. Cleave, The primitive recursive analysis of ordinary differential equations and the complexity of their solutions, J. Comput. System Sci. 3 (1969), 447-455. MR 40 #4512. MR 0251281 (40:4512)
  • [8] O. Demut, Necessary and sufficient conditions for the Riemann integrability of constructive functions, Dokl. Akad. Nauk SSSR 176 (1967), 757-758=Soviet Math. Dokl. 8 (1967), 1176-1177. MR 37 #65. MR 0224466 (37:65)
  • [9] E. L. Ince, Ordinary differential equations, reprint, Dover, New York, 1956. MR 0010757 (6:65f)
  • [10] E. Kamke, Differentialgleichungen reeller Funktionen, Chelsea, New York, 1947. MR 8, 514. MR 0020179 (8:514e)
  • [11] B. A. Kušner, Riemann integration in constructive analysis, Dokl. Akad. Nauk SSSR 156 (1964), 255-257=Soviet Math. Dokl. 5 (1964), 628-630. MR 29 #22. MR 0162718 (29:22)
  • [12] A. A. Markov, On the continuity of constructive functions, Uspehi Mat. Nauk 9 (1954), no. 3 (61), 226-230. (Russian) MR 16, 436. MR 0065493 (16:436c)
  • [13] -, On constructive mathematics, Trudy Mat. Inst. Steklov. 67 (1962), 8-14. (Russian) MR 27 #3528. MR 0153564 (27:3528)
  • [14] G. Peano, Démonstration de l'intégrabilité des équations différentielles ordinaires, Math. Ann. 37 (1890), 182-228. MR 1510645
  • [15] N. A. Šanin, Constructive real numbers and constructive functional spaces, Trudy Mat. Inst. Steklov. 67 (1962), 15-294; English transl., Transl. Math. Monographs, vol. 21, Amer. Math. Soc., Providence, R.I., 1968. MR 28 #30. MR 0156786 (28:30)
  • [16] A. M. Turing, On computable numbers, with an application to the Entscheidungsproblem, Proc. London Math. Soc. (2) 42 (1936/37), 230-265.
  • [17] I. D. Zaslavskiĭ, Some properties of constructive real numbers and constructive functions, Trudy Mat. Inst. Steklov. 67 (1962), 385-457; English transl., Amer. Math. Soc. Transl. (2) 57 (1966), 1-84. MR 27 #3519. MR 0153555 (27:3519)
  • [18] I. D. Zaslavskiĭ and G. S. Ceitin, Singular coverings and properties of constructive functions connected with them, Trudy Mat. Inst. Steklov. 67 (1962), 458-502. (Russian) MR 27 #2408. MR 0152428 (27:2408)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 34A10, 02E15

Retrieve articles in all journals with MSC: 34A10, 02E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1971-0302982-7
Keywords: Computable analysis, constructive function, computable number, program, Peano's Theorem, derivative, Lipschitz condition
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society